MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXPEDIUM SPINE SYSTEM SI POLYAXIAL SCREW 5.5 X 5 X 35MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MEDOS INTERNATIONAL SàRL CH EXPEDIUM SPINE SYSTEM SI POLYAXIAL SCREW 5.5 X 5 X 35MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 179712535
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through legal documentation, the patient sustained injuries due to a car accident on (b)(6) 2020.Subsequently, on (b)(6) 2020, plaintiff the underwent an occiput-c3 posterior spinal fusion where bone screws and titanium rods were placed in her cervical spine.Patient had good recovery.On (b)(6) 2020, patient was seen and x-rays left the impression of an ¿"[i]"nstrumented posterior spinal fusion and posterior decompression from the occiput through c3 for management of cervical spine fractures.¿ also, x-rays of her right shoulder showed a clavicular fracture and thoracic compression fractures at the t5 and t6 levels.Plaintiff was diagnosed with a ¿closed stable burst fracture of first cervical vertebrae with routine healing.¿ on (b)(6) 2020 patient was seen and was noted doing physical therapy and was improving.On (b)(6) 2020 ct scans of the cervical and thoracic spine showed: occiput-c3 posterior bone fusion without evidence for hardware failure¿ and fractures at the t3-t6 levels.On (b)(6) 2020, patient was treated for pain management and was diagnosed with cervicalgia and pain in the thoracic spine.On (b)(6) 2020 patient was seen and x-rays of the cervical and thoracic spine showed the ¿posterior instrumented spinal fusion from the occiput through c3 with mild residual lateral displacement of c1 lateral masses "[and]" t6 vertebral comminuted split fracture and partially visualized t3-t5 compression fractures.¿ physical examination showed that patient was able to ambulate with a cane, but experienced pain in her midthoracic spine.The dr.Recommended surgical intervention to stabilize her thoracic spine.On (b)(6) 2020, patient underwent a posterior spinal fusion of t3-t9 thoracic spine levels using expedium system implants.Patient was released on (b)(6) 2020.On (b)(6) 2020 physical examination showed that the patient stands with her head stooped forward, almost on her chest.She had trouble meeting my gaze.Patient could only passively lift her head up and hold it for a few seconds.It was observed that she was chin on chest.That day the patient was admitted to (b)(6).On (b)(6) 2020 the patient underwent a complicated spinal fusion with orthopedic revision surgery.Specifically, she underwent a posterior spinal instrumentation and fusion c4,5,6,t1,2,10,11,12,l1,l2,l3,l4 with decortication and revision instrumented fusion occ-c3, 13-9.During this procedure the surgeon placed the bilateral rods from occiput to t5 while reposition the head in the mayfield pins to reduce our kyphosis from c7 to t3.This was done successfully.Further, rods were placed bilaterally from t7-l4.Expedium and mountaineer system products were implanted.This report is for one expedium spine system si polyaxial screw 5.5 x 5 x 35mm.This is report 4 of 7 for (b)(4).This complaint is linked to (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: b3: unknown event date: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Medical records received.The patient had original surgery in (b)(6) 2020.The original surgery did not involve any synthes devices.Due to implant failures the patient had additional surgeries which involved adding synthes devices to the competitor products that were initially placed.Implanted devices (b)(6) 2020 (surgical invention due to competitor device failure.).Patient experienced a traumatic brain injury after a motor vehicle accident in (b)(6) 2020.She experienced multiple injuries including vertebral fractures which resulted in spinal fusion surgery form c1-s1.Surgery resulted in limited range of motion of head.Delayed wound healing requiring wound debridement and scalp rotation flap on (b)(6) 2021.Patient experiencing history of dvt, kyphosis, depression, suicidal ideation, numbness and tingling in legs, chronic pain and migraines.3pc's were created due to a limit impacted products per complaint, this complaint will be captured under 3 separate complaints as listed below:¿(b)(4)¿ 1st pc, (b)(4) ¿ 2nd pc and p(b)(4) ¿ 3rd.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: b5, b6, d10 corrected: g4 (pma).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM SPINE SYSTEM SI POLYAXIAL SCREW 5.5 X 5 X 35MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key20085855
Report Number1526439-2024-02185
Device Sequence Number12696809
Product Code NKB
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K033901
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number179712535
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer05/28/2026
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date06/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROD, 480 MM; SI POLYAXL SCREW 4.35 X 30MM; SI POLYAXL SCREW 5 X 30MM; SI POLYAXL SCREW 5 X 40MM; SI POLYAXL SCREW 6 X 30MM; SINGLE-INNER SETSCREW
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexFemale